- 公益社団法人 日本薬学会
- YAKUGAKU ZASSHI (ISSN:00316903)
- vol.140, no.7, pp.943-947, 2020-07-01 (Released:2020-07-01)
Concomitant therapy with acetaminophen (APAP) and low-dose aspirin is often used in clinical settings; however, it is unclear whether this combination is involved in the progression of chronic kidney disease (CKD). We hypothesized that concomitant therapy with APAP and low-dose aspirin may cause CKD progression. We carried out a retrospective 6-year cohort study that included all patients who received low-dose aspirin from January 2011 to December 2016 at Kaetsu Hospital. Primary outcome was defined as CKD progression at the end of the study compared with baseline. Among the 441 patients treated during the study period, we identified 89 cases of CKD progression. Multivariate regression analysis showed that exposure to APAP>50 g [odds ratio (OR), 2.68, 95% confidence interval (CI), 1.08-6.70], age increase by 1 year (OR, 1.05, 95% CI, 1.02-1.08), and diabetes mellitus (OR, 2.40, 95% CI, 1.41-4.08) had positive associations with CKD progression. Our findings suggested that concomitant therapy with APAP and low-dose aspirin increased the risk of CKD progression. Therefore, we recommend more thorough monitoring of serum creatinine when patients are on such concomitant therapy. Moreover, it is important to advise users of low-dose aspirin to avoid unnecessary use of APAP, in order to reduce the risk of CKD progression.